Table of Contents
ISRN Algebra
Volume 2012 (2012), Article ID 170697, 26 pages
http://dx.doi.org/10.5402/2012/170697
Review Article

Growth for Algebras Satisfying Polynomial Identities

Mathematics Department, The Weizmann Institute, 76100 Rehovot, Israel

Received 6 September 2012; Accepted 25 September 2012

Academic Editors: E. Aljadeff and F. Marko

Copyright © 2012 Amitai Regev. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. A. Regev, “Existence of identities in AB,” Israel Journal of Mathematics, vol. 11, pp. 131–152, 1972. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  2. A. Regev, “Codimensions and trace codimensions of matrices are asymptotically equal,” Israel Journal of Mathematics, vol. 47, no. 2-3, pp. 246–250, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  3. A. Giambruno and M. Zaicev, “Exponential codimension growth of PI algebras: an exact estimate,” Advances in Mathematics, vol. 142, no. 2, pp. 221–243, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  4. A. Berele, “Properties of hook Schur functions with applications to p.i. algebras,” Advances in Applied Mathematics, vol. 41, no. 1, pp. 52–75, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  5. A. Berele and A. Regev, “Asymptotic behaviour of codimensions of p. i. algebras satisfying Capelli identities,” Transactions of the American Mathematical Society, vol. 360, no. 10, pp. 5155–5172, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  6. A. R. Kemer, Ideals of Identities of Associative Algebras, vol. 87 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, USA, 1991.
  7. S. A. Amitsur, “The T-ideals of the free ring,” Journal of the London Mathematical Society, vol. 30, pp. 470–475, 1955. View at Publisher · View at Google Scholar
  8. N. Jacobson, Structure of Rings, vol. 37, American Mathematical Society Colloquium Publications, 1956.
  9. L. H. Rowen, Polynomial Identities in Ring Theory, vol. 84 of Pure and Applied Mathematics, Academic Press, New York, NY, USA, 1980.
  10. A. S. Amitsur and J. Levitzki, “Minimal identities for algebras,” Proceedings of the American Mathematical Society, vol. 1, pp. 449–463, 1950. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  11. A. S. Amitsur and J. Levitzki, “Remarks on minimal identities for algebras,” Proceedings of the American Mathematical Society, vol. 2, pp. 320–327, 1951. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  12. S. Rosset, “A new proof of the Amitsur-Levitski identity,” Israel Journal of Mathematics, vol. 23, no. 2, pp. 187–188, 1976. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  13. A. I. Širšov, “On Rings with Identity Relations,” Matematicheskii Sbornik, vol. 43, pp. 277–283, 1957. View at Google Scholar
  14. V. H. Latyshev, “On the theorem of Regev about identities in the tensor product of P.I. algebras,” Uspekhi Matematicheskikh Nauk, vol. 27, pp. 213–214, 1972 (Russian). View at Google Scholar
  15. M. Hall, Combinatorial Theory, Blaisdell, Waltham, Mass, USA, 1976.
  16. A. Regev, “Asymptotic values for degrees associated with strips of Young diagrams,” Advances in Mathematics, vol. 41, no. 2, pp. 115–136, 1981. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  17. R. P. Stanley, Enumerative Combinatorics. Vol. 1, vol. 49 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, UK, 1997.
  18. A. Regev, “The T ideal generated by the standard identity s3[x1,x2,x3],” Israel Journal of Mathematics, vol. 26, no. 2, pp. 105–125, 1977. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  19. G. James and A. Kerber, The RepresentationTheory of the Symmetric Group, vol. 16 of Encyclopedia of Mathematics and its Applications, Addison-Wesley, London, USA, 1981.
  20. B. E. Sagan, The Symmetric Group: Representations, Combinatorial Algorithms, and Symmetric Functions, vol. 203 of Graduate Texts in Mathematics, Springer, New York, NY, USA, 2nd edition, 2001.
  21. J. B. Olsson and A. Regev, “Colength sequence of some T-ideals,” Journal of Algebra, vol. 38, no. 1, pp. 100–111, 1976. View at Publisher · View at Google Scholar
  22. A. Regev, “Algebras satisfying a Capelli identity,” Israel Journal of Mathematics, vol. 33, no. 2, pp. 149–154, 1979. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  23. A. Regev, “The Kronecker product of Sn-characters and an AB theorem for Capelli identities,” Journal of Algebra, vol. 66, no. 2, pp. 505–510, 1980. View at Publisher · View at Google Scholar
  24. V. Drensky, “Codimensions of T-ideals and Hilbert series of relatively free algebras,” Journal of Algebra, vol. 91, no. 1, pp. 1–17, 1984. View at Publisher · View at Google Scholar
  25. V. Drensky, Free Algebras and PI-Algebras, Graduate Course in Algebra, Springer, Singapore, 2000.
  26. E. Formanek, “Invariants and the ring of generic matrices,” Journal of Algebra, vol. 89, no. 1, pp. 178–223, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  27. A. Berele, “Approximate multiplicities in the trace cocharacter sequence of two three-by-three matrices,” Communications in Algebra, vol. 25, no. 6, pp. 1975–1983, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  28. V. Drensky and G. K. Genov, “Multiplicities of Schur functions in invariants of two 3×3 matrices,” Journal of Algebra, vol. 264, no. 2, pp. 496–519, 2003. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  29. C. Procesi, Rings with Polynomial Identities, Marcel Dekker, New York, NY, USA, 1973.
  30. Y. P. Razmyslov, “Trace identities of full matrix algebras over a field of characteristic zero,” Mathematics of the USSR-Izvestiya, vol. 8, pp. 724–760, 1974. View at Google Scholar
  31. Y. P. Razmyslov, Identities of Algebras and Their Representations, vol. 138 of Translations of Mathematical Monographs, American Mathematical Society, Providence, RI, USA, 1994.
  32. I. Schur, Uber eine Klasse von Matrizen, die sich einer gegebenen Matrix zuordnen lassen, Diss, Berlin, Germany, 1901.
  33. H. Weyl, The Classical Groups, Their Invariants and Representations, Princeton Landmarks in Mathematics, Princeton University Press, Princeton, NJ, USA, 1997.
  34. C. Procesi, “Computing with 2×2 matrices,” Journal of Algebra, vol. 87, no. 2, pp. 342–359, 1984. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  35. E. Formanek, “A conjecture of Regev about the Capelli polynomial,” Journal of Algebra, vol. 109, no. 1, pp. 93–114, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  36. A. Selberg, “Bemerkninger om et multipelt integral,” Nordisk Matematisk Tidskrift, vol. 26, pp. 71–78, 1944. View at Google Scholar
  37. A. Berele and A. Regev, “On the codimensions of the verbally prime P.I. algebras,” Israel Journal of Mathematics, vol. 91, no. 1-3, pp. 239–247, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  38. S. A. Amitsur and A. Regev, “PI-algebras and their cocharacters,” Journal of Algebra, vol. 78, no. 1, pp. 248–254, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  39. A. Berele, “Homogeneous polynomial identities,” Israel Journal of Mathematics, vol. 42, no. 3, pp. 258–272, 1982. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  40. A. Berele and A. Regev, “Applications of hook Young diagrams to P.I. algebras,” Journal of Algebra, vol. 82, no. 2, pp. 559–567, 1983. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  41. A. Berele and A. Regev, “Hook Young diagrams with applications to combinatorics and to representations of Lie superalgebras,” Advances in Mathematics, vol. 64, no. 2, pp. 118–175, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  42. S. A. Amitsur, “The identities of PI -rings,” Proceedings of the American Mathematical Society, vol. 4, pp. 27–34, 1953. View at Google Scholar
  43. A. Regev, “The representations of Sn and explicit identities for P. I. algebras,” Journal of Algebra, vol. 51, no. 1, pp. 25–40, 1978. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  44. A. Regev, “The polynomial identities of matrices in characteristic zero,” Communications in Algebra, vol. 8, no. 15, pp. 1417–1467, 1980. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  45. A. Giambruno and M. Zaicev, Polynomial Identities and Asymptotic Methods, vol. 122 of Mathematical Surveys and Monographs, American Mathematical Society, Providence, RI, USA, 2005.
  46. A. Belov, “Rationality of Hilbert series with respect to free algebras,” sian Mathematical Surveys, vol. 53, pp. 394–395, 1997. View at Google Scholar
  47. A. Kanel-Belov and L. H. Rowen, Computational Aspects of Polynomial Identities, vol. 9 of Research Notes in Mathematics, A. K. Peters, Wellesley, Mass, USA, 2005.
  48. R. P. Stanley, Combinatorics and Commutative Algebra, vol. 41 of Progress in Mathematics, Birkhäuser, Boston, Mass, USA, 1983.
  49. A. Regev, “Young-derived sequences of Sn-characters,” Advances in Mathematics, vol. 106, no. 2, pp. 169–197, 1994. View at Publisher · View at Google Scholar
  50. E. Aljadeff and A. Giambruno, “Multialternating graded polynomials and growth of polynomial identities,” Proceedings of the American Mathematical Society. In press.
  51. E. Aljadeff, A. Giambruno, and D. La Mattina, “Graded polynomial identities and exponential growth,” Journal für die Reine und Angewandte Mathematik, vol. 650, pp. 83–100, 2011. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  52. Y. Bahturin, A. Giambruno, and M. Zaicev, “G-identities on associative algebras,” Proceedings of the American Mathematical Society, vol. 127, no. 1, pp. 63–69, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  53. Y. A. Bahturin and V. Linchenko, “Identities of algebras with actions of Hopf algebras,” Journal of Algebra, vol. 202, no. 2, pp. 634–654, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  54. Y. A. Bahturin and M. V. Zaicev, “Identities of graded algebras,” Journal of Algebra, vol. 205, no. 1, pp. 1–12, 1998. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  55. Y. A. Bahturin and M. V. Zaicev, “Identities of graded algebras and codimension growth,” Transactions of the American Mathematical Society, vol. 356, no. 10, pp. 3939–3950, 2004. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  56. A. Berele, “Cocharacter sequences for algebras with Hopf algebra actions,” Journal of Algebra, vol. 185, no. 3, pp. 869–885, 1996. View at Publisher · View at Google Scholar
  57. A. Giambruno and D. La Mattina, “Graded polynomial identities and codimensions: computing the exponential growth,” Advances in Mathematics, vol. 225, no. 2, pp. 859–881, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  58. A. S. Gordienko, “Graded polynomial identities, group actions, and exponential growth of Lie algebras,” Journal of Algebra, vol. 367, pp. 26–53, 2012. View at Publisher · View at Google Scholar
  59. V. Linchenko, “Identities of Lie algebras with actions of Hopf algebras,” Communications in Algebra, vol. 25, no. 10, pp. 3179–3187, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  60. R. P. Stanley, Enumerative Combinatorics. Vol. 2, vol. 62 of Cambridge Studies in Advanced Mathematics, Cambridge University Press, Cambridge, UK, 1999. View at Publisher · View at Google Scholar
  61. H. S. Wilf, Generatingfunctionology, Academic Press, Boston, Mass, USA, 2nd edition, 1994.
  62. R. Jungen, “Sur les séries de Taylor n'ayant que des singularités algébrico-logarithmiques sur leur cercle de convergence,” Commentarii Mathematici Helvetici, vol. 3, no. 1, pp. 266–306, 1931. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  63. W. Beckner and A. Regev, “Asymptotics and algebraicity of some generating functions,” Advances in Mathematics, vol. 65, no. 1, pp. 1–15, 1987. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  64. S. Boumova and V. Drensky, “Algebraic properties of codimension series of PI-algebras,” Israel Journal of Mathematics . In press.
  65. A. P. Popov, “Identities of the tensor square of a Grassmann algebra,” Algebra i Logika, vol. 21, no. 4, pp. 442–471, 1982 (Russian), Translation: Algebra and Logic vol. 21 , pp. 296–316, 1982. View at Google Scholar · View at Zentralblatt MATH
  66. A. Regev, “Nonassociative P.I. algebras,” Journal of Algebra, vol. 28, pp. 247–252, 1974. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  67. M. V. Zaicev and S. P. Mishchenko, “An example of a variety of Lie algebras with a fractional exponent,” Journal of Mathematical Sciences, vol. 93, no. 6, pp. 977–982, 1999. View at Publisher · View at Google Scholar · View at Zentralblatt MATH
  68. A. Giambruno, S. Mishchenko, and M. Zaicev, “Codimensions of algebras and growth functions,” Advances in Mathematics, vol. 217, no. 3, pp. 1027–1052, 2008. View at Publisher · View at Google Scholar · View at Zentralblatt MATH